Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#354176] of Wilkins Aquino

Papers Published

  1. Ghavami, S; Babaniyi, O; Adabi, S; Rosen, D; Alizad, A; Aquino, W; Fatemi, M, Ultrasound elastography using a regularized modified error in constitutive equations (MECE) approach: a comprehensive phantom study., Physics in Medicine and Biology, vol. 65 no. 22 (November, 2020), pp. 225026 [doi]
    (last updated on 2021/05/15)

    Abstract:
    Many of the current techniques in transient elastography, such as shear wave elastography (SWE) assume a dominant planar shear wave propagating in an infinite medium. This underlying assumption, however, can be easily violated in real scenarios in vivo, leading to image artifacts and reconstruction errors. Other approaches that are not bound to planar shear wave assumption, such solutions based on the partial differential equation, can potentially overcome the shortcomings of the conventional SWE. The main objective of this paper is to demonstrate the advantages of the modified error in constitutive equations (MECE) formulation with total variation regularization (MECE + TV) over SWE in reconstructing the elastic moduli of different tissue-mimicking phantoms. Experiments were conducted on phantoms with inclusions of well-defined shapes to study the reconstruction of specific features relevant to practical applications. We compared the performances of MECE + TV and SWE in terms of quantitative metrics to estimate reconstruction accuracy, inclusion shape recovery, edge preservation and edge sharpness, inclusion size representation, and shear elasticity and contrast accuracies. The results indicate that the MECE + TV approach outperforms SWE based on several of these metrics. It is concluded that, with further development, the proposed method may offer elastography reconstructions that are superior to SWE in clinical applications.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320